Linearizations of rational matrices from general representations

Javier Pérez, María C. Quintana

Research output: Contribution to journalArticlepeer-review

2 Scopus citations


We construct a new family of linearizations of rational matrices R(λ) written in the general form R(λ)=D(λ)+C(λ)A(λ)−1B(λ), where D(λ), C(λ), B(λ) and A(λ) are polynomial matrices. Such representation always exists and is not unique. The new linearizations are constructed from linearizations of the polynomial matrices D(λ) and A(λ), where each of them can be represented in terms of any polynomial basis. In addition, we show how to recover eigenvectors, when R(λ) is regular, and minimal bases and minimal indices, when R(λ) is singular, from those of their linearizations in this family.

Original languageEnglish
Pages (from-to)89-126
Number of pages38
JournalLinear Algebra and Its Applications
StatePublished - Aug 15 2022


  • Block minimal bases pencil
  • Grade
  • Linearization at infinity
  • Linearization in a set
  • Rational eigenvalue problem
  • Rational matrix
  • Recovery of eigenvectors
  • Recovery of minimal bases
  • Recovery of minimal indices


Dive into the research topics of 'Linearizations of rational matrices from general representations'. Together they form a unique fingerprint.

Cite this